Arkansas, 2019

Flood in Arkansas, September 1 to 5, 2019

September 1 to 5, 2019 · NWS LZK · 1 event in 1 county or zone

Flooding continued from late August into early September along the Cache River at Patterson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Flooding continued from late August into early September along the Cache River at Patterson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 31, 11:45 PM CST, 15 minutes earlier.

Area forecast discussion, Aug 31, 11:45 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1245 AM CDT Sun Sep 1 2019

.AVIATION...01/06Z TAF CYCLE

VFR prevails for much of the period outside of any BR/FG overnight.
Confidence in vsby restrictions is low, although guidance indicates
potential for at least MVFR vsby through around 14Z. Otherwise,
significant weather not expected with VRB winds under 10 kts.

Cooper
&&

.PREV DISCUSSION...(ISSUED 938 PM CDT Sat Aug 31 2019)
UPDATE...

Most convection has ended this evening, although some spotty
showers are developing across Newton, Van Buren, and Pope Counties
within a corridor of H850 moisture advection. Low CIN will allow
isolated showers and storms to persist for at least the next few
hours. Did also add patchy fog through 14Z where dewpoint
depressions are low (aob 3 C). Remainder of forecast is on track.

PREV DISCUSSION...(ISSUED 259 PM CDT Sat Aug 31 2019)

SHORT TERM...Tonight Through Monday

An upper level ridge continues centered near the four corners
area. Arkansas remains in northwest flow, but the ridge expands
eastward into Arkansas Sunday night into Monday. This will keep a
mostly dry forecast in the short term.

Scattered showers and thunderstorms have developed in west and
central Arkansas this afternoon along a stationary front that runs
from southwest to northeast. So far the storms have not shown much
movement, as a result flash flooding will be the main threat.
Expect these to dissipate after sunset. A weak short wave moves
across the area tonight and Sunday morning but this will be in
more stable and drier air north of the front. Highs in the mid 80s
to mid 90s are expected for Sunday and Monday and lows will be in
the mid 60s to lower 70s.

LONG TERM...Monday Night Through Saturday

Longwave ridging will attempt to re-establish itself over the area,
but this shouldn't last long. We will have another couple of days of
warm weather, with heat index values pushing 100-105 in the southern
1/3 of Arkansas on Tuesday and Wednesday.

By late Wednesday into Thursday, the upper ridge should contract a
bit, with troughing developing in the central conus as Dorian passes
near the east coast. This will allow for a frontal boundary to push
into the region, with maybe a slight increase in rain chances. With
this boundary, though, temperatures will be closer to average (or
slightly below) in the wake of its passage. This will continue
through the end of the period, as surface flow remains out of the
east/northeast.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Aug 31, 4:02 AM CST, 19 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
502 AM CDT Sat Aug 31 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
502 AM CDT Sat Aug 31 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible this afternoon over
portions of west central and southwest Arkansas. Gusty winds and
heavy downpours will accompany the stronger storms. Otherwise,
organized severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

No hazardous weather is expected at this time.

Isolated thunderstorms will likely redevelop in southern sections
of the state on Saturday.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/67

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
September 1, 12:00 AM CST to September 5, 9:00 PM CST
Where
Woodruff County, 0.73 mi WSW of Riverside to 0.3 mi NNE of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.276, -91.242

Flooding continued along the Cache River at Patterson from late August into the first part of September.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, September 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 855465.